MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G55814
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation: unknown.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a corrective action has been initiated to reduce occurrences of stripping difficulty for omni sphincterotomes.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all fusion omni-tome pre-loaded sphincterotomes are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook fusion omni-tome pre-loaded sphincterotome.The guide wire was stuck in the sphincterotome.There was no reportable information at this time.Clarification was received on 30-oct-2020 that the devices were stuck after biliary access was achieved.The access was very easy, no struggling or need to use the scopes bridge.The cut had been made so there was no need to use a second tome.They went straight in with a balloon.But, had to do it without the benefit of a guide wire [loss of wire guide access and subject of report].A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the wire guide, and the wire guide lumen has been partially utilized.The wire guide lumen is separated for approximately 46.0cm from the wire control port.Slight rippling and twisting of the catheter was also observed, indicating difficulty preforming separation of the wire guide lumen/zip exchange.For functional testing the sphincterotome was prepped by flushing the wire guide lumen with water and a wire guide from our shelf stock was advanced through the device.The device was advanced through a duodenoscope that is placed in a simulated biliary position.The duodenoscope has an accessory channel that is 4.2 mm in diameter (model number olympus tjf-160vr).Minimal resistance was encountered when continuing the separation of the wire guide lumen towards the distal end.The wire guide lumen, "breakthrough channel", was utilized the full length of the catheter.After the separation, the outer edges of the lumen were rippled slightly and twisting of the tubing was also noted throughout the length of the device.The accompanying wire guide had slight bends at approximately 55.4 cm and 66.2 cm from the distal end.An unknown liquid was also observed in the catheter of the sphincterotome.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a corrective action has been initiated to reduce occurrences of stripping difficulty for omni sphincterotomes.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all fusion omni-tome pre-loaded sphincterotomes are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
FUSION OMNI-TOME PRE-LOADED SPHINCTEROTOME
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key10870002
Report Number1037905-2020-00500
Device Sequence Number2635305
Product Code KNS
UDI-Device Identifier00827002558144
UDI-Public(01)00827002558144(17)230501(10)W4344798
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K052051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2023
Device Model NumberG55814
Device Catalogue NumberFS-OMNI-35-260
Device Lot NumberW4344798
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2020
Initial Date Received by Manufacturer 10/30/2020
Supplement Date Received by Manufacturer12/08/2020
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ERBE ELECTROSURGICAL GENERATOR, MODEL UNKNOWN; OLYMPUS ENDOSCOPE, TJF